Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 211, NWS Nashville, TN

July 18, 2001Dickson County, Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 18, 2001, 5:46 PM CDT for Dickson County, Montgomery County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 18, 2001, 5:46 PM CDT (22:46 UTC)
Expired
Jul 18, 2001, 6:15 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Dickson County, TN, Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:50 PM CDTThunderstorm Wind 50 EClarksville, TNLaw enforcement reported a tree was blown down in Clarksville and also on Grant Road in the eastern part of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 4:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 182246
SVRBNA

TNC043-125-182315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT WED JUL 18 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DICKSON COUNTY IN TENNESSEE
  EASTERN MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE

* UNTIL 615 PM CDT

* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF CLARKSVILLE...MOVING
  SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  9 MILES NORTHEAST OF SLAYDEN AT 600 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR TENNESSEE.
$$
JBW

LAT...LON 3660 8745 3619 8755 3617 8735 3624 8718
          3647 8716

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 18, 2:30 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED JUL 18 2001

CURRENTLY...ORGANIZED CONVECTION CONTINUES TO DEVELOP ACROSS MO/IL
...IN VICINITY OF LL BOUNDARY/WEAK JET AND POOLING DEWPOINTS IN
THE MID/UPPER 70S. BOMB THAT CAME ACROSS THE CWA EARLIER HAS MOVED
AWAY FROM FAVORABLE FEATURES AND NOW HAVE BEEN REDUCED TO A FEW
SHOWERS.

NEW PROGGS PROVIDING A MULTITUDE OF SOLUTIONS IN THE NEAR-TERM...
AND AT THIS TIME...THE AVN SEEMS CLOSEST TO THE MARK. WHICH
SCENERIO WILL PAN OUT HARD TO DISCERN BUT CONVECTION DOES SEEM TO
ON OUR PLATE. LL BOUNDARY TO THE N WILL SLIDE SWARD AND SET UP
SOMEWHERE ACROSS SERN KY/NERN TN BY 00Z FRI. WIDESPREAD CONVECTION
DEVELOPING NW EXPECTED TO SLIDE ON DOWN TOWARD THE CWA TONIGHT...
WITH PLENTY OF ADDITIONAL DEVELOPMENT ACROSS THE CWA THU...WITH THE
BOUNDARY IN THE IMMEDIATE VICINITY. AT THIS POINT...BELIEVE THE NERN
COUNTIES...ESPECIALLY THE PLATEAU...HAVE BEST CHANCE TONIGHT. ON
THU...LL BOUNDARY AND HELP OF DECENT UL DIVERGENCE WILL BE SUFFICENT
FOR SCATTERED/NUMEROUS SHWRS/TSTMS.

FORECAST TRENDS REALLY MURKY THU NIGHT/FRI AS PROGGS ALL OVER THE
PLACE. DO NOT KNOW IF MAIN BOUNDARY WILL MAKE IT AS FAR S AS AVN
PROGGS...ULTIMATELY PUSHING CONVECTION WELL S AND W. BOUNDARY
PROGGED TO STAY ACROSS THE MID-STATE OR N SEEMS MORE REASONABLE.
PLAN TO LEAVE CHANCE POPS RUNNING THU NIGHT/FRI AT THIS POINT.
COULD EASILY SEE ANOTHER COMPLEX ;FORM THU NIGHT ACROSS THE EERN
PLAINS AND RIDE DOWN INTO THE REGION. HOPEFULLY NEXT RUN WILL SHED
A LITTLE MORE LIGHT.

BNA 74/89/73/91 5533
CSV 67/85/68/85 6633

07
.BNA...NONE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:24 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.